Alert archive / Virginia / Flash Flood Watches in 2021

Flash Flood Watch 5, NWS Wakefield, VA

July 26, 202124 counties in Virginia

NWS Wakefield, VA issued this flash flood watch at Jul 26, 2021, 3:15 AM EDT for 24 counties in Virginia. It took effect at Jul 26, 2021, 2:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2021, 3:15 AM EDT (07:15 UTC)
In effect from
Jul 26, 2021, 2:00 PM EDT
Expired
Jul 26, 2021, 9:54 PM EDT
In force
8 hr
Issued by
NWS Wakefield, VA
Flood severity
None
All 24 counties

Charles City County, VA, Chesterfield County, VA, City of Chesapeake, VA, City of Colonial Heights, VA, City of Emporia, VA, City of Franklin, VA, City of Hampton, VA, City of Hopewell, VA, City of Newport News, VA, City of Petersburg, VA, City of Poquoson, VA, City of Richmond, VA, City of Virginia Beach, VA, City of Williamsburg, VA, Dinwiddie County, VA, Greensville County, VA, Henrico County, VA, James City County, VA, New Kent County, VA, Prince George County, VA, Southampton County, VA, Surry County, VA, Sussex County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 14 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

846 
WGUS61 KAKQ 260715
FFAAKQ

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Wakefield VA
315 AM EDT Mon Jul 26 2021

VAZ080>083-087>090-092-093-095>098-513>516-523>525-261515-
/O.NEW.KAKQ.FF.A.0005.210726T1800Z-210727T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dinwiddie-Prince George-Charles City-New Kent-Greensville-Sussex-
Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Chesterfield-Eastern
Chesterfield (Including Col. Heights)-Western Henrico (Including the
City of Richmond)-Eastern Henrico-York-Newport News-Hampton/Poquoson-
Including the cities of Downtown Suffolk, Bayside, Emporia, New Kent 
Airport, Beaconsdale, Driver, Mount Pleasant, Williamsburg, Bon Air, 
Mountcastle, Lee Hall, Crittenden, Petersburg, Buckroe Beach, London 
Bridge, Midlothian, Downtown Norfolk, Chesterfield, Wards Corner, 
Back Bay, Fox Hill, Menchville, Great Bridge, Sandston, Chippokes 
State Park, Grafton, Carrsville, Franklin, Cape Henry, Benns Church, 
Chuckatuck, Grand View, Lees Mill, Newport News, Hopewell, Bethel 
Church, Carrollton, Chester, Tabb, Booth Fork, Barnetts, Cleopus, 
Norfolk NAS, Roxbury, Fort Eustis, Browns Corner, Bacons Castle, 
Hilton Village, Talleysville, Wakefield, Hog Island Game Reserve, 
Denbigh, Lawson, Quinton, Ghent, Reams, Bowers Hill, Ocean View, 
Orapax Farms, Deanes, Gwaltney Corner, Norview, Deep Creek, 
Fentress, Chesapeake Airport, Barham, Fort Monroe, Wayside, 
Richmond, Colonial Heights, Langley AFB, Hampton, Elwood, Gallups 
Corner, Dam Neck, Hallwood, Greenbrier, Bottoms Bridge, Norfolk 
International Arpt, Kempsville, Longview, and Poolesville
315 AM EDT Mon Jul 26 2021

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH 
THIS EVENING...

The National Weather Service in Wakefield has issued a

* Flash Flood Watch for portions of central Virginia, east central 
  Virginia, south central Virginia and southeast Virginia, including 
  the following areas, in central Virginia, Eastern Chesterfield 
  (Including Col. Heights), Eastern Henrico, Western Chesterfield 
  and Western Henrico (Including the City of Richmond). In east 
  central Virginia, Charles City and New Kent. In south central 
  Virginia, Dinwiddie and Prince George. In southeast Virginia, 
  Chesapeake, Greensville, Hampton/Poquoson, Isle of Wight, James 
  City, Newport News, Norfolk/Portsmouth, Southampton, Suffolk, 
  Surry, Sussex, Virginia Beach and York.

* From 2 PM EDT this afternoon through this evening.

* Scattered to numerous thunderstorms are expected to develop across 
  the watch area this afternoon and persist through this evening. 
  Areal average rainfall amounts are expected to be in the 1 to 1.5 
  inch range. However, training storms may result in locally higher 
  amounts in excess of 3 inches in a short time. This may result in 
  a few instances of flash flooding, especially in urban areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

EI
3 follow-up statements
866 
WGUS61 KAKQ 261600
FFAAKQ

Flood Watch
National Weather Service Wakefield VA
1200 PM EDT Mon Jul 26 2021


VAZ080>083-087>090-092-093-095>098-513>516-523>525-270000-
/O.CON.KAKQ.FF.A.0005.210726T1800Z-210727T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dinwiddie-Prince George-Charles City-New Kent-Greensville-Sussex-
Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
Including the cities of Reams, Petersburg, Hopewell, Barnetts, 
Wayside, Roxbury, Bottoms Bridge, Browns Corner, Mountcastle, 
New Kent Airport, Orapax Farms, Quinton, Talleysville, Emporia, 
Wakefield, Barham, Gwaltney Corner, Bacons Castle, 
Chippokes State Park, Hog Island Game Reserve, Poolesville, 
Booth Fork, Williamsburg, Franklin, Carrsville, Lees Mill, 
Benns Church, Bethel Church, Carrollton, Lawson, Longview, 
Downtown Norfolk, Ghent, Norfolk International Arpt, Norfolk NAS,
Norview, Ocean View, Wards Corner, Chuckatuck, Cleopus, 
Crittenden, Deanes, Downtown Suffolk, Driver, Elwood, 
Mount Pleasant, Bowers Hill, Chesapeake Airport, Deep Creek, 
Fentress, Great Bridge, Greenbrier, Back Bay, Bayside, 
Cape Henry, Dam Neck, Gallups Corner, Kempsville, London Bridge, 
Bon Air, Midlothian, Chesterfield, Chester, Colonial Heights, 
Richmond, Sandston, Grafton, Tabb, Beaconsdale, Denbigh, 
Fort Eustis, Hilton Village, Lee Hall, Menchville, Newport News, 
Buckroe Beach, Fort Monroe, Fox Hill, Grand View, Hallwood, 
Hampton, and Langley AFB
1200 PM EDT Mon Jul 26 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

The Flash Flood Watch continues for

* Portions of central Virginia, east central Virginia, south 
  central Virginia, and southeast Virginia, including the 
  following areas, in central Virginia, Eastern Chesterfield 
  (Including Col. Heights), Eastern Henrico, Western 
  Chesterfield, and Western Henrico (Including the City of 
  Richmond). In east central Virginia, Charles City and New 
  Kent. In south central Virginia, Dinwiddie and Prince George. 
  In southeast Virginia, Chesapeake, Greensville, 
  Hampton/Poquoson, Isle of Wight, James City, Newport News, 
  Norfolk/Portsmouth, Southampton, Suffolk, Surry, Sussex, 
  Virginia Beach, and York. 

* Until 11 PM EDT this evening

* Scattered to numerous thunderstorms are expected to develop 
  across the watch area this afternoon and persist through this 
  evening. Areal average rainfall amounts are expected to be in 
  the 1 to 1.5 inch range. However, training storms may result 
  in locally higher amounts in excess of 3 inches in a short 
  time. This may result in a few instances of flash flooding, 
  especially in urban areas. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
244 
WGUS61 KAKQ 262328
FFAAKQ

Flood Watch
National Weather Service Wakefield VA
728 PM EDT Mon Jul 26 2021


VAZ080>083-088>090-093-095-513>516-523>525-270030-
/O.CAN.KAKQ.FF.A.0005.000000T0000Z-210727T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dinwiddie-Prince George-Charles City-New Kent-Sussex-Surry-
James City-Isle of Wight-Norfolk/Portsmouth-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
Including the cities of Reams, Petersburg, Hopewell, Barnetts, 
Wayside, Roxbury, Bottoms Bridge, Browns Corner, Mountcastle, 
New Kent Airport, Orapax Farms, Quinton, Talleysville, Wakefield,
Barham, Gwaltney Corner, Bacons Castle, Chippokes State Park, 
Hog Island Game Reserve, Poolesville, Booth Fork, Williamsburg, 
Carrsville, Lees Mill, Benns Church, Bethel Church, Carrollton, 
Lawson, Longview, Downtown Norfolk, Ghent, 
Norfolk International Arpt, Norfolk NAS, Norview, Ocean View, 
Wards Corner, Bon Air, Midlothian, Chesterfield, Chester, 
Colonial Heights, Richmond, Sandston, Grafton, Tabb, Beaconsdale,
Denbigh, Fort Eustis, Hilton Village, Lee Hall, Menchville, 
Newport News, Buckroe Beach, Fort Monroe, Fox Hill, Grand View, 
Hallwood, Hampton, and Langley AFB
728 PM EDT Mon Jul 26 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Virginia, east
central Virginia, south central Virginia, and southeast Virginia
has been cancelled. Additional scattered thunderstorms will be
possible through around midnight, but the threat for significant 
flash flooding has ended.

$$

VAZ087-092-096>098-270300-
/O.CON.KAKQ.FF.A.0005.000000T0000Z-210727T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greensville-Southampton-Suffolk-Chesapeake-Virginia Beach-
Including the cities of Emporia, Franklin, Chuckatuck, Cleopus, 
Crittenden, Deanes, Downtown Suffolk, Driver, Elwood, 
Mount Pleasant, Bowers Hill, Chesapeake Airport, Deep Creek, 
Fentress, Great Bridge, Greenbrier, Back Bay, Bayside, 
Cape Henry, Dam Neck, Gallups Corner, Kempsville, 
and London Bridge
728 PM EDT Mon Jul 26 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

The Flash Flood Watch continues for

* A portion of southeast Virginia, including the following 
  areas, Chesapeake, Greensville, Southampton, Suffolk, and 
  Virginia Beach. 

* Until 11 PM EDT this evening

* Scattered to numerous thunderstorms will continue and additional
  locally heavy rainfall amounts will be possible through this
  evening. This may result in a few instances of flash flooding.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
912 
WGUS61 KAKQ 270154
FFAAKQ

Flood Watch
National Weather Service Wakefield VA
954 PM EDT Mon Jul 26 2021

VAZ087-092-096>098-270300-
/O.CAN.KAKQ.FF.A.0005.000000T0000Z-210727T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greensville-Southampton-Suffolk-Chesapeake-Virginia Beach-
Including the cities of Downtown Suffolk, Bayside, Emporia, Mount 
Pleasant, Deep Creek, Crittenden, Cleopus, Great Bridge, Greenbrier, 
Driver, Cape Henry, Chuckatuck, Back Bay, London Bridge, Franklin, 
Gallups Corner, Bowers Hill, Dam Neck, Fentress, Chesapeake Airport, 
Elwood, Deanes, and Kempsville
954 PM EDT Mon Jul 26 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of southeast Virginia, including 
the following areas, Chesapeake, Greensville, Southampton, Suffolk 
and Virginia Beach has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

Zimmerman

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 2:48 AM EDT, 27 minutes earlier.

Area forecast discussion, Jul 26, 2:48 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
248 AM EDT Mon Jul 26 2021

.SYNOPSIS...
A weak cold front crosses the most of the area on Monday,
resulting in scattered to numerous thunderstorms from Monday
afternoon through Monday night. The front stall across the
Carolinas on Tuesday as weak high pressure builds north of the
region.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 815 PM EDT Sunday...

The latest wx analysis shows upper ridging anchored over the
central/srn Plains, keeping a WNW flow aloft in place across the
local area. Sfc high pressure has settled well off the Carolina
coast, with an area of low pressure off the east coast of FL.
The low level flow this aftn is more from the SSW (compared to
the SSE winds yesterday). Skies are variably cloudy W and
generally mostly sunny to the SE. Temperatures have cooled into
the upper 70s and low 80s with dew pts into the lower 70s for
most.

Scattered showers/tstms are having a tough time holding together
into our area. However, the approaching cold front and a
nocturnal southwesterly ~30kt 925mb jet may be enough to keep at
least isolated showers (and perhaps a tstm or two) going
(mainly N of I-64 and E of I-95) through much of the night. Have
15-35% PoPs through 12z Mon to account for this. Early morning
lows Monday AM range from the upper 60s NW to low/mid 70s
elsewhere.

For Monday, the overall forecast rationale remains fairly
similar as a WNW-NW flow aloft continues to prevail across the
region with the above mentioned weak cold front approaching from
the NW and dropping through the local area late in the day and
overnight into Tue morning. Meanwhile, deep-layer moisture
continues to increase across the area, with PW values rising to
2.0-2.3" (highest across the SE two-thirds of the area by Monday
aftn). In addition, a shortwave trough aloft is progged to
cross the area late Monday into Monday night.

Instability parameters become fairly impressive by 18z Mon
(1500-2500 J/kg of MLCAPE) as temperatures rise to the mid 80s
to around 90F with low-mid 70s dew points. However, the models
continue to forecast only minimal shear (15-25kt). Nevertheless,
suspect that there will be some chance for at least isolated
strong to severe storms (main threat will be localized damaging
wind gusts) Mon aftn before the threat generally evolves more
into a heavy rain/flooding setup. The models continue with a
relatively slow expected motion (MBE velocities are only 10-15kt
from Mon aftn- Mon evening as per 12z NAM/GFS with a similar
wind speed aloft in the 400-600mb layer as in the low levels).
This would support training cells and the models continue to
focus the greatest threat across southern VA Mon aftn/early
evening and into NE NC by evening. The urban areas of Hampton
Roads in particular will be of concern given lower FFG values.
The 25/12z HREF has >30% probabilities of 3"/3 hours in these
areas from 21z Mon- 00z Tue. WPC has maintained a MRGL Risk for
Excessive Rainfall for northern portions of the area and has
introduced a SLGT Risk for southern VA and NE NC from Mon-Mon
night across most of the area. With the timing mainly later
aftn/evening, confidence is not high enough for a Flash Flood
Watch on this shift, but there is a decent chance that one will
be needed with the next shift overnight if things remain
consistent. Have continued the highest PoPs (60-70%...from 18z
Mon- 03z Tue) over the south with high chance PoPs across the
far northern zones.

Tstms will be most numerous during the aftn/evening (with the
highest coverage along and S of I-64). These tstms are progged
to gradually move SE during the evening. The latest
deterministic QPF forecast through Tue has in excess of 1.00"
over SE VA/NE NC tapered to ~0.25" over the NW. Given the
convection, significantly higher amounts are likely locally.
Highs Mon will range from the mid 80s to around 90F (the far SE
has the better chance for seeing 90F given a later arrival of
widespread precip).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 400 PM EDT Sunday...

Convection will wane/exit the area during the latter part of
Mon night as drier air moves in from the N. Lows in the upper
60s- low 70s Monday night. The front stalls/weakens across NC on
Tue. Will keep high chc PoPs across the south Tue aftn, with a
slight chc of aftn tstms into most of central/E-central VA.
Highs in the upper 80s to lower 90s. With NW flow aloft on Wed,
the models to varying degrees have some additional chances for
showers/tstms despite somewhat drier air across the region. Will
have a slight chance for showers/tstms Wed aftn/evening with
highs into the lower 90s inland and upper 80s/around 90F at the
coast.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 350 PM EDT Sunday...

The later portion of this week into next weekend will continue
to feature a W-NW flow aloft as an upper level ridge remains
entrenched from the southern Plains to the intermountain west,
while a series of upper troughs move ESE from north central
Canada to the NE CONUS. Wed night/Thu looks to be a bit warmer
than normal out ahead of an approaching cold front, with lows
in the low- mid 70s followed by highs Thu in the lower to mid
90s with moderate levels of humidity. A chance for showers/tstms
is in the forecast Thu aftn through Thu night with additional
showers/tstms possible Fri (mainly S) as the font is slow to
move south of the CWA. Somewhat drier and cooler conditions are
expected into next weekend with highs in the mid 80s to around
90F and lows in the 60s to lower 70s as high pressure centered
across the Great Lakes/OH Valley builds SE into the local area.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
As of 115 AM EDT Monday...

VFR conditions expected through early to mid aftn. SCT-BKN CIGs
of 6-12kft are expected through ~12z at RIC/SBY/PHF/ORF, with
mainly high clouds at ECG. Will maintain VCSH wording for SBY
through 12z, where a few showers will be possible (no thunder
expected). Winds are expected to be SW at ~10kt today, with SCT
CU developing by midday/early aftn. An upper shortwave will
track WNW-ESE across the area later today, while a weak boundary
approaches from the N. Guidance shows increasing potential for
showers/tstms after 18z at RIC, spreading south and east across
all of the terminals into the evening hours. Have maintained
VCTS wording at RIC/PHF/ORF/ECG, with VCSH this aftn at SBY
(where PoPs are only 30-40%). Brief IFR/LIFR conditions are
likely in any tstm, with gusty winds possible in the stronger
storms. Showers/tstms exit from NW-SE from 23-06z, and VFR
conditions return to the terminals tonight (outside of a low chc
of patchy fog late).

Outlook...Mainly VFR conditions Tuesday with isolated to widely
scattered showers and tstms potentially bringing brief degraded
flight conditions in the afternoon and evening. The chc for
afternoon and evening showers and tstms is 20% or less by
Wednesday and Thursday.

&&

.MARINE...
As of 245 AM EDT Monday...

No headlines as the pres gradient relaxes today. SW winds 10-15 kts
with 3-4 ft seas. A frontal boundary stalls across the waters tonite
then washes out across the area Tue/Wed. Winds remain blo 15 kts and
2-3 ft seas. Models show a stronger cold frnt pushing across the
area by Fri shifting winds to the N-NW but remain blo SCA levels.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LKB
NEAR TERM...LKB/RHR
SHORT TERM...ERI/LKB
LONG TERM...ERI/LKB
AVIATION...ERI/RHR
MARINE...MPR
Hazardous weather outlook, Jul 25, 8:15 PM EDT, 7 hours before
Hazardous Weather Outlook
National Weather Service Wakefield VA
815 PM EDT Sun Jul 25 2021

MDZ021>025-VAZ048-062-064-075>078-083>086-099-100-509>512-517>522-
270015-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Goochland-Caroline-Westmoreland-Richmond-Northumberland-
Lancaster-New Kent-Gloucester-Middlesex-Mathews-Accomack-Northampton-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
815 PM EDT Sun Jul 25 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ060-061-065>069-079>082-087>090-092-093-
095>098-513>516-523>525-270015-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Charles City-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
815 PM EDT Sun Jul 25 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered to numerous thunderstorms will have the potential to
cause localized flooding, especially in urban areas, from Monday
afternoon through the first part of Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 1:48 PM EDTSpecial Weather StatementAKQHanover27 min
Jul 26, 2:14 PM EDTSpecial Weather StatementAKQHanover31 min
Jul 26, 2:24 PM EDTSpecial Weather StatementAKQKing and Queen51 min
Jul 26, 2:25 PM EDTSevere Thunderstorm WarningAKQHanover, Henrico, New Kent50 min
Jul 26, 2:40 PM EDTAreal Flood AdvisoryAKQChesterfield, City of Richmond2 hr
Jul 26, 2:59 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, New Kent, City of Richmond46 min
Jul 26, 3:10 PM EDTSpecial Weather StatementAKQKing and Queen50 min
Jul 26, 3:39 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, New Kent, Prince George, Surry, Sussex and 1 more51 min
Jul 26, 3:45 PM EDTAreal Flood AdvisoryAKQChesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell3 hr
Jul 26, 4:02 PM EDTFlash Flood WarningAKQChesterfield, Prince George, City of Colonial Heights, City of Hopewell3 hr
Jul 26, 4:05 PM EDTSpecial Marine WarningAKQ55 min
Jul 26, 4:10 PM EDTSpecial Weather StatementAKQPrince Edward50 min
Jul 26, 4:14 PM EDTSevere Thunderstorm WarningAKQChesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg31 min
Jul 26, 4:23 PM EDTSevere Thunderstorm WarningAKQSussex37 min
Jul 26, 4:27 PM EDTFlash Flood WarningAKQPrince George, City of Petersburg3 hr
Jul 26, 4:33 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, James City, Southampton, Surry, Sussex, City of Hampton and 1 more42 min
Jul 26, 4:34 PM EDTSpecial Weather StatementAKQChesterfield41 min
Jul 26, 4:51 PM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield2 hr
Jul 26, 4:53 PM EDTAreal Flood AdvisoryAKQCharles City, James City, York, City of Williamsburg112 min
Jul 26, 5:04 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Sussex41 min
Jul 26, 5:05 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton, Surry, Sussex3 hr
Jul 26, 5:06 PM EDTFlash Flood WarningAKQAmelia, Chesterfield, Dinwiddie3 hr
Jul 26, 5:45 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Portsmouth, City of Suffolk45 min
Jul 26, 5:52 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk3 hr
Jul 26, 6:30 PM EDTSpecial Weather StatementAKQSouthampton, City of Chesapeake, City of Franklin, City of Portsmouth, City of Suffolk45 min
Jul 26, 6:55 PM EDTAreal Flood AdvisoryAKQSouthampton, City of Suffolk3 hr

Nearby

Flash Flood Watches in Virginia, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.